MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø58 TWO-HOLES; ACETABULAR CUP

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø58 TWO-HOLES; ACETABULAR CUP
Model Number 01.32.158DH
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2020.Lot 1905341: 69 items manufactured and released on (b)(6) 2019.Expiration date: 2024-08-21.No anomalies found related to the problem.To date, 20 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affaris manager during early revision surgery due to stem subsidence, 1 month after primay implantation, the acetabular component was also removed due to inappropriate position.Picture of the explants shows bone formation on the cup surface suggesting good osteointegration process.There is no reason to suspect a faulty device.Preliminary investigation performed by r&d project manager preliminary investigation performed on (b)(6) 2020.Revision surgery caused by a competitor's stem.From the received images we cannot determine anything regarding the root cause, but from the received information we can conclude that the event is not correlated to the acetabular shell.
 
Event or Problem Description
Revision surgery of competitor implants due to stem subsidence and fracture (unknown which is the main reason).Competitor stem has been revised on (b)(6) with anterior approach.During surgery, the femoral fracture was cabled and the stem revised and, while externally rotating and lowering the leg to prepare the femur, the gt fractured.The surgeon tried to repair the fracture but it was too posterior so he decided to cable the fracture the next day, (b)(6).Another surgery was then performed on march 19 (one month after primary surgery) using a posterior approach to repair the fracture.Cup and liner have been revised due to cup malpositioning.

Brand Name
CUP: MPACT ACETABULAR SHELL Ø58 TWO-HOLES
Common Device Name
ACETABULAR CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9971098
Report Number3005180920-2020-00244
Device Sequence Number16858244
Product Code LPH
UDI-Device Identifier07630030810893
UDI-Public07630030810893
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2024
Device Model Number01.32.158DH
Device Catalogue Number01.32.158DH
Device Lot Number1905341
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2020
Initial Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight90